Lamotrigine in idiopathic epilepsy – Increased risk of cardiac death

From SUDEP Wiki
Revision as of 11:08, 21 November 2017 by Ycarmen1 (talk | contribs) (Created page with "''VanLandingham KE and Dixon RM (2007) Lamotrigine in idiopathic epilepsy – Increased risk of cardiac death. Acta Neurol Scand p. 345.'' '''[http://onlinelibrary.wiley.com/...")
(diff) ← Older revision | Latest revision (diff) | Newer revision → (diff)
Jump to navigation Jump to search

VanLandingham KE and Dixon RM (2007) Lamotrigine in idiopathic epilepsy – Increased risk of cardiac death. Acta Neurol Scand p. 345.

Link to Article

Abstract: OBJECTIVES: Lamotrigine (LTG) has recently been shown to inhibit the cardiac rapid delayed rectifier potassium ion current (Ikr). Ikr-blocking drugs may increase the risk of cardiac arrhythmia and sudden unexpected death. With this background, it may be of importance that in our outpatient clinic between August 1, 1995 and August 1, 2005 we registered four consecutive cases of sudden unexpected death in epilepsy (SUDEP) in non-hospitalized patients that were all being treated with LTG in monotherapy. Here we describe and discuss these cases, the relevant literature, and the reasons to question whether these events were as a result of coincidence alone. METHODS: All the cases were collected consecutively at the outpatient clinic, Department of Neurology, Stavanger University Hospital, Norway. Clinical and pathological data were obtained and the relevant literature reviewed. RESULTS: All were females with idiopathic epilepsy. CONCLUSIONS: A systematic study is needed to reveal whether LTG may increase the risk of SUDEP in certain groups of patients.

Keywords: female; idiopathic epilepsy; lamotrigine; SUDEP

Context

Comments